GP refusing Xarelto: I am so pissed off !! As... - AF Association

AF Association

20,751 members25,463 posts

GP refusing Xarelto

PaulaL1971
PaulaL1971

I am so pissed off !! As you know nearly four years ago I was very lucky to be here after having both my lungs full of blood clots, I've been on blood thinners ever since and was told I would be on them indefinitely. Tried to order my new month prescription yesterday and they said oh there's a problem we'll get back to you. The drs office phoned today and said my Dr has decided I don't need them anymore !! Wtf !!! He hasn't even booked me in to discuss this he's just "decided" ... Not happy at all !!! And now I can't get an appointment until next week to see what he's playing at ... Told her on the phone if anything happens it's on their head !!!

23 Replies
oldestnewest

How worrying for you and you need to get this clarified asap. Seems very strange to be told ‘for life’ followed by ‘stop’, especially, as you say, without consultation.

Does your GP give phone consults or can you go over his head to your consultant via a secretary? Otherwise, might your pharmacy help out until your appointment? Hope you can work something out - health issues are stressful enough without this.

Jlaine
Jlaine in reply to Finvola

I would have insisted they fill a few days supply til your apt with Dr, OMG

So annoying Who prescribed you them originally Doctor or hospital.If it was hospital ring and ask for your consultants secretary and explain what's happened They may put you back on them via a clinic

Speak with your cardiac consultant as a priority I doubt he or she would be happy that your GP has stopped your med without their say so. Ring his/her secretary tomorrow and explain your situation. Consultants really don't like gps messing around with their instructions so they will be on your side.

If indeed your consultant thinks you should stop you need an explanation and a consultation be it in person or over the phone to discuss with you fully. Fight for your health don't hang about on this. Hope you have some meds in hand while you sort the issue. Good luck.

Either get in touch with your consultant's secretary straight away they are normally very good or actually go into your doctor's asap and don't leave until it's sorted out.

Please keep in touch to let us all know how you get on. Your doctor seems very high-handed and arrogant to say the least.

That not sound right? Ho w worry for you with h istory... would try sort that today speak consultants Secr etary asap...

I would already be sat at the doctors surgery demanding to see any GP available

Hidden
Hidden in reply to KMRobbo

me too. start complaining now, demand to see a different doctor, log a complaint with the local NHS trust etc etc

Oh my god. That is so irresponsible of them. Don't let the receptionist fob you off, they can always fit people in urgently.

Thanks everyone, I got in touch with healthwatch and they were straight on the case.

They got in touch with my consultant who said there has been no communication from my GP since 2014 !! And that no he can't just decide to stop my Xarelto. They then got in touch with my GP who yesterday said he had no appointments for a couple of weeks, but now surprise surprise they are seeing me on Tuesday. My GP don't know I still have a few weeks supply left.

I just don't know what I'll do if he still says he won't prescribe it to me. For the last four years these have been my safety net, an yes I'm scared to stop them.

Finvola
Finvola in reply to PaulaL1971

A change of GP might be in order - you shouldn’t have to cope with the stress of it.

PaulaL1971
PaulaL1971 in reply to Finvola

I was thinking the same thing tbh it's dangerous to just stop someone's thinners

Finvola
Finvola in reply to PaulaL1971

Isn’t it - very unprofessional. It occurred to me that if cost is driving this, then he may have been trying to move you to Warfarin.

In this uncertain world, a good supply of our drugs is a must. Best wishes with the appointment.

KMRobbo
KMRobbo in reply to PaulaL1971

Yes always keep a few weeks in hand if you can! when I was on Pradaxa it was relatively difficult to get hold of - 10 -11 days on one instance.

Tapanac
Tapanac in reply to PaulaL1971

I was told by may EP that you can only lower a dose of rivaroxaban if you have a problem with kidneys as stopping it can make the blood thicken quickly causing clots. Speak to your cardiologist or electrophysosist (sorry spelling) as the hospital will be able to sort it out. Hope you will be OK

Hello Paula :-) do you have AF ? I apologise if I have missed it but I can't find anything in your posts that say you do or about your age and comorbidities.

You do say you were prescribed anticoagulants for pulmonary embolism.

The reason I am saying this is because my son aged 38 had a DVT and pulmonary embolism following a long flight. He has prescribed an anticoagulant which he took for a year by which time the pain in his chest from the embolism had gone.

He will not and did not expect to be on anticoagulants for life that would not be the best thing for him .

I had multiple pulmonary embolisms that nearly cost me my life six years ago. The consultant initially put me on Warfarin for 6 months which he then changed to lifelong. He wrote to my GP informing him of his decision and touch wood nobody has tried to interfere with that decision. When I was diagnosed with AF at the end of April they said it worked in my favour being on an anticoagulant as they would have had to start me on one anyway and it had saved them a job. For me I have felt not safe but safer on Warfarin since my blood clots and I would be very worried if they suddenly decided to withdraw them so I understand how you must feel.

C66t
C66t in reply to Justsharon

Hi justsharon I hope you doing well inspite of all the stress, I think that if you have afib you must stay on anticoagulants from all I have read that seems to be the standard. Gp cannot stop these meds without either ep or cardiologist say so. It is so frustrating and bloody infuriating when we get conflicting docs advice. Stick to your guns. Best of luck.

You should ask to see the practice manager go down to your surgery she or he will be able to speak to a dr while your there I was a medical receptionist and if anyone in our practice had a problem they would go to the practice manager and they have a lot of sway with the Drs

Saw my Dr yesterday and my blood thinners and for once he was really nice !! Lol he said he had to stop my tabs because he was told they were too expensive, plus the risk of being on that dose can be dangerous, if I was to really cut myself badly or need an emergency operation I wouldn't be able to because my blood would be to thin and I would bleed to death, and if I had to wait for the tabs to be out my system which would be a couple of days it could be to late, which I already knew anyway. So he's agreed I shouldn't just stop so he's halved my dose, so I'm still protected but if anything happened I would only have to wait a few hours for treatment instead of a few days. Was like seeing a new Dr lol was really nice for a change

Aprilbday
Aprilbday in reply to PaulaL1971

What???

Does this work this way? Half dosage of anticogulate? I did not know that was a thing?

Too expensive? For whom? So confused? Hope you are ok?

Hi Paula what dose are you on? I understand that 12 hours is the time it takes for 20 mgs to leave the system. I have also been assured that a bleed as described by your GP is very unlikely. Usual proviso re not being medically trained etc..

You may also like...